I am hoping someone could tell your experience if simmilar to mine. Two months ago all of a suden I got this pain in the middle of my upper abdomen radiating to the right side and sometimes the left, it felt as if someone had kicked me right there, my heart was racing, felt like food was stuck in my throat but no difficulty swalloging, regurgitation but no acid reflux. I went to the ER thinking it was my heart but the EKG was normal they gave me antiacids and sent me home. I took Pepto Bismol with no relief so I went to my Dr. She prescribed Nexium 40g, it took almost 3 weeks to start feeling a bit better, now I've been on Nexium for 5 weeks the awful pain and the other symptoms are gone but I have a feeling of heaviness on my left upper abdomen with a bit of achy pain that comes and goes even my ribs feel tender some days, I am losing weight too, I think is due to diet changes, stress or I've heard that Nexium can make you either gain or lose weight not sure if that is true. I am schedule to have an endoscopy and colonoscopy the same day but it is a month from now, I am a bit worry now that I am losing weight but just wondering if anyone has experienced something similar, I am thinking that it could be a hiatal hernia since I have this feeling of discomfort in my upper abdomen but bad thoughts come to my head and think it could be something a lot worse. I'd appreciate if anyone would share his/her experience and if endoscopy or colonoscopy shed any light on what caused your problem?
I have a hiatal hernia and acid reflux/GERD. My hernia was found a few months ago when I had a barium swallow and then I had an endoscopy in May to determine how big the hernia is and how my esophogus looked. The endoscopy can tell you alot about what's going on down there. It wasn't a fun test, but it did shed light on my issues. I have alot of chest pain/discomfort, indigestion, burping, gas, etc. My pain often hurts right through to my back and radiates upwards to my throat sometimes. I am on Nexium, Zantac 150 and I also use Gaviscon a few times a day. it's still not under complete control and I do have alot of misery from the hernia. I would recommend that you find a good GI doctor and get some tests run. I'm also going to a cardiologist in a few weeks just to rule out any issues there since I do have alot of chest pain and shortness of breath at times (doc says that's related to hernia, but I want to be sure). As far as nexium, I have never had any side effects from it, nor have I lost or gained weight from it. I also have anxiety and sometimes that causes palpitations/chest pain, etc. I don't know if you have that or not, but it's something to think about too.
Sorry you are going through this it sounds hellish. I also have a hernia and it sound identical to the problems you have. I am also on nexium for it. I have been on ppi's now for 18 years since it started. Hope you are feeling better soon.
Thank you so much for your replies, it helps to know that there are other people out there going through similar situations and thanks for the insight into what an endoscopy entails, I'm sure it is not a fun test and coupled that with a colonoscopy and makes it for a hell of a day but i really have to get to the bottom of what is causing this, thanks so much again.